MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G50338
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, two advance 14 lp low profile balloon catheters ruptured.Access was gained in the right common femoral artery to target a 99% occluded lesion in the calcified left superficial femoral artery.The first device was inserted via a 6 french long sheath and inflated to below the rated burst pressure before rupturing.This process was replicated with the second device, which also ruptured.The other of these two devices is reported under patient identifier (b)(6), though it is unknown which device was used and ruptured first.A third device was used to complete the procedure without any further complications.No adverse events to the patient were reported as a result of this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, two advance 14 lp low profile balloon catheters ruptured.Access was gained in the right common femoral artery to target a 99% occluded lesion in the calcified left superficial femoral artery.The first device was inserted via a 6 french long sheath and inflated to below the rated burst pressure before rupturing.This process was replicated with the second device, which also ruptured.The other of these two devices is reported under patient identifier (b)(6), though it is unknown which device was used and ruptured first.A third device was used to complete the procedure without any further complications.No adverse events to the patient were reported as a result of this occurrence.Investigation - evaluation: a document-based investigation was performed including a review of complaint history, device history record, drawing, specifications, quality control data, and the instructions for use (ifu).The complaint device was not returned; therefore, no physical examinations could be performed.Cook reviewed the dhr.The dhr for the final lot records no nonconformances.The subassembly lot records 2 relevant nonconformances for 1 device with a failed leakage test and 1 device with balloon damage, however, all nonconforming products were scrapped, and the lot is inspected 100%.A database search for related complaints to the complaint lot reveals no other related complaints reported at this time.Therefore, cook concluded that no nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: the label on the product package indicates that for the ptax4-14-170-4-12, the nominal inflation pressure is 8 atm/bar and the rated burst pressure is 16atm/bar.Warnings: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.Over-inflation may cause rupture of the balloon, with resultant damage to the vessel wall.Use of a pressure gauge is recommended to monitor inflation pressures.¿ ¿do not use a power injector for balloon inflation.Rupture may occur.¿ precautions: ¿in heavily scarred access sites, use of an introducer sheath is recommended.¿ ¿manipulate the catheter using fluoroscopic control.¿ instructions for use: balloon preparation: ¿1.Choose a balloon appropriate to lesion length and vessel diameter.¿ ¿2.Upon removal from package, inspect catheter to ensure no damage has occurred during shipping.¿ balloon introduction and inflation: ¿5.Inflate the balloon to desired pressure.Adhere to recommended balloon inflation pressures.(see compliance card insert.) ¿6.If balloon pressure is lost and / or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ balloon deflation and withdrawal: ¿3.If resistance is encountered during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ the customer reported calcification of the lesion and 99% occlusion of the vessel, which likely contributed to the reported failure mode.Therefore, cook concluded that patient anatomy was the cause of this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key12698435
Report Number1820334-2021-02388
Device Sequence Number14628554
Product Code LIT
UDI-Device Identifier10827002503387
UDI-Public(01)10827002503387(17)230204(10)10306773
Combination Product (Y/N)N
PMA/510(K) Number
K170193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2023
Device Model NumberG50338
Device Catalogue NumberPTAX4-14-170-4-12
Device Lot Number10306773
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer02/23/2022
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown